MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK BURR; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK BURR; CATHETER, CORONARY, ATHERECTOMY
Model Number 3320
Medical Device Problem Codes Entrapment of Device (1212); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the burr became stuck on the wire.A 2.00mm rotalink burr, a rotalink advancer, and a rotawire and wireclip torquer were selected for use in a percutaneous coronary intervention to treat coronary artery disease.After wiring the vessel with a conventional workhorse wire and then exchanging for a rotawire, a rotalink burr was advanced into the proximal right coronary artery using dynaglide mode.Before ablation began in the target lesion, an unusual constant noise was heard from the console.The physician was under the impression that the burr was not rotating.Since the cause of the problem could not be identified, the rotalink burr was removed, but it was stuck on the rotawire.When withdrawing the rotalink burr, the rotawire came back as well despite being secured with the brake.The rotawire was noted as not kinked, initially.Ultimately, the rotalink burr, the rotalink advancer, and the rotawire were all exchanged for new devices of the same type.The procedure was successfully completed.No patient complications were reported.
 
Event or Problem Description
It was reported that the burr became stuck on the wire.A 2.00mm rotalink burr, a rotalink advancer, and a rotawire and wireclip torquer were selected for use in a percutaneous coronary intervention to treat coronary artery disease.After wiring the vessel with a conventional workhorse wire and then exchanging for a rotawire, a rotalink burr was advanced into the proximal right coronary artery using dynaglide mode.Before ablation began in the target lesion, an unusual constant noise was heard from the console.The physician was under the impression that the burr was not rotating.Since the cause of the problem could not be identified, the rotalink burr was removed, but it was stuck on the rotawire.When withdrawing the rotalink burr, the rotawire came back as well despite being secured with the brake.Ultimately, the rotalink burr, the rotalink advancer, and the rotawire were all exchanged for new devices of the same type.The rotawire was noted as not kinked, initially.The procedure was successfully completed.No patient complications were reported.It was further clarified that there was no issue with the guidewire brake, and the rotawire was not kinked.When attempting to remove the rotalink burr, it was noted that the wire was fixed to the burr.Therefore, the burr and wire were pulled back together.

Brand Name
ROTALINK BURR
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11483459
Report Number2134265-2021-03311
Device Sequence Number3412338
Product Code MCX
UDI-Device Identifier08714729126881
UDI-Public08714729126881
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2022
Device Model Number3320
Device Catalogue Number3320
Device Lot Number0026267992
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/26/2021
Supplement Date Received by Manufacturer03/22/2021
Initial Report FDA Received Date03/15/2021
Supplement Report FDA Received Date04/14/2021
Patient Sequence Number1